Format

Send to

Choose Destination
See comment in PubMed Commons below
N Engl J Med. 1976 Feb 26;294(9):470-2.

Liver-cell adenomas associated with use of oral contraceptives.

Abstract

During the past six years an increasing number of liver-cell adenomas in women were diagnosed, and we undertook a study of possible etiologic factors, including use of oral contraceptives, in 42 women. There was a significant difference between cases and matched controls in mean months of oral-contraceptive use: 73.4 as compared to 36.2 (P less than 0.001). The women with adenomas took mestranol-containing pills much more commonly than the controls (P less than 0.0001). Hemorrhage into the tumor was often associated with the onset of menstruation in women taking oral contraceptives. Long-term use of oral contraceptives, especially those containing a high total dose of steroids or mestranol as the synthetic estrogen, should be balanced against risks of side effects of the drugs.

PMID:
173996
DOI:
10.1056/NEJM197602262940904
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Support Center